Alert archive / Mississippi / River Flood Warnings in 2025

River Flood Warning 13, NWS Memphis, TN

February 12, 2025Calhoun County, Mississippi

NWS Memphis, TN issued this river flood warning at Feb 12, 2025, 8:24 PM CST for Calhoun County, Mississippi. It was in force for 12 hr.

The area

The outline as issued.

The facts

Issued
Feb 12, 2025, 8:24 PM CST (02:24 UTC)
Expired
Feb 13, 2025, 8:26 AM CST
In force
12 hr
Issued by
NWS Memphis, TN
Area
Storm-based polygon
Flood severity
Minor

County Calhoun County, MS

The radar

The Columbus AFB radar (KGWX), 91 km from the middle of the area, began a volume at 02:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Yalobusha River at Calhoun City (CCTM6). The gauge peaked at 23.06 ft at Feb 13, 2025, 12:00 AM CST.

actionminormoderate1820222402/1302/14
Action stage
18 ft
Minor stage
23 ft
Moderate stage
24 ft
Major stage
26 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07282000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

200 
WGUS44 KMEG 130224
FLWMEG

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Memphis TN
824 PM CST Wed Feb 12 2025

...The National Weather Service in Memphis TN has issued a Flood 
Warning for the following rivers in Mississippi...

  Yalobusha River at Calhoun City

For the Yalobusha River...including Calhoun City...Minor flooding is 
forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Motorists should not attempt to drive around barricades or drive 
cars through flooded areas.

Additional information is available at weather.gov/memphis.

The next statement will be issued as needed.

&&

MSC013-131800-
/O.NEW.KMEG.FL.W.0013.250213T0224Z-250213T1800Z/
/CCTM6.1.ER.250213T0219Z.250213T0600Z.250213T1200Z.NO/
824 PM CST Wed Feb 12 2025

...FLOOD WARNING IN EFFECT FROM THIS EVENING TO EARLY TOMORROW 
AFTERNOON...

* WHAT...Minor flooding is forecast.

* WHERE...Yalobusha River at Calhoun City.

* WHEN...From this evening to early tomorrow afternoon.

* IMPACTS...At 23.0 feet, Widespread lowland and agricultural 
  flooding is occurring.

* ADDITIONAL DETAILS...
  - At 8:15 PM CST Wednesday the stage was 23.0 feet.
  - Forecast...The river is expected to rise to a crest of 23.5
    feet just after midnight tonight. It will then fall below
    flood stage tomorrow morning.
  - Flood stage is 23.0 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3389 8944 3398 8914 3377 8914 3376 8942


$$

JAB/CMA
1 follow-up statement
042 
WGUS84 KMEG 131426
FLSMEG

Flood Statement
National Weather Service Memphis TN
826 AM CST Thu Feb 13 2025

...The Flood Warning is cancelled for the following rivers in 
Mississippi...

  Yalobusha River at Calhoun City

MSC013-131530-
/O.CAN.KMEG.FL.W.0013.000000T0000Z-250213T1426Z/
/CCTM6.1.ER.250213T0219Z.250213T0600Z.250213T0852Z.NO/
826 AM CST Thu Feb 13 2025

...FLOOD WARNING IS CANCELLED...

The Flood Warning is cancelled for
  the Yalobusha River at Calhoun City.

* ADDITIONAL DETAILS...
  - At 8:15 AM CST Thursday the stage was 22.5 feet.
  - Forecast...The river is expected to fall to 16.2 feet Tuesday
    morning.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3389 8944 3398 8914 3377 8914 3376 8942


$$

AC3

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this river flood warning went out at Feb 12, 5:30 PM CST, 2 hours 54 minutes earlier. Its key messages:

  • Updated at 235 PM CST Wed Feb 12 2025
  • Another round of heavy rain is expected this weekend with 2 to 5 inches of rain likely. River flooding and flash flooding are possible.
  • Severe thunderstorms are likely across north Mississippi south as an area of low pressure moves across the Lower Mississippi Valley.
  • Much below temperatures are favored next week. Long range models are hinting at the potential for some winter precipitation during the middle of next week.
Area forecast discussion, Feb 12, 5:30 PM CST, 2 hours 54 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
530 PM CST Wed Feb 12 2025

...New AVIATION...

.KEY MESSAGES...
Updated at 235 PM CST Wed Feb 12 2025

 - Another round of heavy rain is expected this weekend with 2 to
   5 inches of rain likely. River flooding and flash flooding are
   possible.

 - Severe thunderstorms are likely across north Mississippi south
   as an area of low pressure moves across the Lower Mississippi
   Valley.

 - Much below temperatures are favored next week. Long range
   models are hinting at the potential for some winter
   precipitation during the middle of next week.

&&

.DISCUSSION...
(This evening through next Tuesday)
Issued at 235 PM CST Wed Feb 12 2025

Light to moderate rain is falling over much of the Mid-South this
afternoon as low pressure over west-central MS moves northeast
along a stalled stationary front from north MS into Middle TN.
This low will track east of the TN River by mid evening and rain
will taper off from west to east, ending along the TN River by
midnight. Heaviest rainfall amounts this evening will be south of
I-40 and east of the MS River where another half inch of rain is
possible with locally higher amounts. Rainfall rates have been
fairly tame though some flooding of low lying and flood prone
areas is certainly possible given the saturated ground. The severe
threat over NE MS looks minimal given the surface inversion
indicated by the high res models. Latest soundings do indicate
some elevated instability so cannot completely eliminate a strong
or severe storm though chances are about as slim as they get.
Colder and drier air will advect in behind the departing system
resulting in the lows in the 20s and 30s by Thursday morning.

A cool and dry airmass will build in for the next couple of days.
Thursday will be well below normal with highs in the 30s and 40s.
Lows will dip into the 20s Thursday followed by a slightly warmer
day on Friday as high pressure pushes east.

A potent upper trough will move through the SW US Friday and
Friday night as surface low pressure develops over the Southern
Plains. In response, gulf moisture surges north through the Lower
MS Valley as a warm front lifts north and the low level jet
strengthens. Showers and thunderstorms will develop along this
boundary as it stalls across the Mid-South in roughly a WSW-ENE
orientation. Strongly diffluent flow aloft suggest impressive
lift across the region while PWATs are expected to reach the 99
percentile. Heavy rain with embedded thunderstorms is likely
across much of the area late Friday night into Saturday. Right now
the heaviest rainfall amounts are forecast for West TN and the
Missouri Bootheel with up to 5 inches possible. The axis of
heaviest precip could shift depending on the eventual track of
the system. These rainfall amounts combined with the saturated
ground across the Mid-South could lead to river and flash
flooding.

As Saturday progresses the hydrologic threat will be joined by a
severe weather threat. By Saturday afternoon surface dewpoints
will climb into the lower 60s south of I-40. Unstable air will
surge northward in advance of the surface low tracking across
northern sections of the Mid-South and the potent upper trough
pushing into the Arklatex. Global models are picking up on 250-750
J/kg of surface based CAPE over north MS Saturday afternoon with
plenty of shear. A strongly forced QLCS will likely develop and
push across at least the southern half of the area Saturday
afternoon and evening. Along with a damaging wind threat forecast
soundings suggest favorable hodographs for embedded tornadoes
with the QLCS. If the warm sector becomes unstable enough by
Saturday afternoon, either due to clearing and warming temps or
more unstable air advecting in from the south, there is enough
large scale lift to promote discrete cell development which could
really ramp up the tornado threat. This threat is conditional
based on those aforementioned factors. Intense rainfall rates
will result in a continuation of the flooding threat into
Saturday evening.

In the wake of this system expect a transition to NW flow aloft
and a much colder pattern into next week. Expect arctic high
pressure to bleed south across the area with much below normal
temps Sunday through Wednesday. The signals are there for a
potential winter weather event toward the middle of next week.
Upper level energy coming out of the Rockies may combine with
surface low pressure tracking along the Gulf. Cold air in place
could result in winter weather across the region, especially
across the northern sections with perhaps some accumulations.

&&

.AVIATION...
(00Z TAFS)
Issued at 519 PM CST Wed Feb 12 2025

LIFR/IFR impacts still expected through much of the TAF period at
all terminals. A low pressure system, extending along the
Mississippi River, will gradually move east overnight with the
passage of a cold front. To its east, rain and LIFR/IFR CIGs will
persist with a chance for some thunder near TUP through 06z. As
the front passes overnight the only relief will be visibilities
and slight improvement of CIGs into IFR. There is a chance clouds
could become SCT late tonight, but confidence is still low in this
outcome. Regardless, IFR CIGs will be likely tomorrow afternoon
before eroding to SCT tomorrow evening.

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...None.
MO...None.
MS...None.
TN...None.
&&

PUBLIC FORECAST...SJM
AVIATION...JAB

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 12, 8:05 PM CSTRiver Flood WarningMEGTate, Tunica4 days
Feb 13, 1:28 AM CSTFlood WatchMEGAlcorn, Benton, Calhoun, Chickasaw, Coahoma, DeSoto and 16 more3 days

Nearby

River Flood Warnings in Mississippi, 2025Every river flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.